Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 171, NWS Tallahassee, FL

June 25, 2019Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2019, 4:41 PM EDT for Wakulla County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 4:41 PM EDT (20:41 UTC)
Expired
Jun 25, 2019, 5:23 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1421 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:59 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 25, 2:59 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 PM EDT Tue Jun 25 2019

.NEAR TERM [Through Tonight]...

Southwesterly flow aloft prevails on the western periphery of
mid/upper ridging, with weak southwesterly flow at the surface near
the center of high pressure. A theta-e boundary is noted from west
to east along the FL/AL/GA state lines. The afternoon seabreeze in
the Panhandle is forecast to interact with this boundary in the next
couple of hours and result in scattered to numerous storms around
the I-10 corridor. With some mid-level dry air in place, delta theta-
e values, and subsequently the WMSI, will be elevated today. This
means that the more robust storms that develop will have a good
chance of producing severe wind gusts and possibly some small hail.
Storms will generally drift northeast into southeast Alabama and
extreme southwest GA through the evening. Storms should come to an
end everywhere by 10-11pm EDT.

.SHORT TERM [Wednesday Through Thursday Night]...

In the upper levels a ridge will be over the region with possibly a
shortwave moving through tomorrow afternoon. At the surface weak
high pressure will be over the Southeast. Low level flow will be
northerly becoming easterly Thursday. With northerly winds
instability will be lower tomorrow and Thursday. The best chance for
storms will be on Thursday with POPs of 30 to 50 percent. Highs will
be in the lower to mid 90s. Lows will be in the lower 70s.

.LONG TERM [Friday Through Tuesday]...

In the upper levels a ridge will be over the region. At the surface
weak high pressure will be over the Southeast. Low level flow will
be easterly becoming southerly this weekend. A wet pattern will
return this weekend with POPs of 40 to 50 percent Friday, Saturday
and Sunday. Early next week POPs will be lower around 30 percent.
Highs will be in the low to mid 90s. Lows will be in the low to mid
70s.

&&

.AVIATION...
[Through 18Z Wednesday]

VFR conditions are expected, away from thunderstorms, through the
duration of the TAF. Storms are most likely late this afternoon at
TLH, ECP, and VLD. Should a terminal be impacted by a storm, there's
a higher than usual chance for strong downbursts on the order of 40-
50kts. Storms should come to an end by 02-03z.

&&

.MARINE...

A wet pattern will be in place this weekend. Light to moderate
northerly winds will become easterly Thursday. Seas will be 1 to 2
feet.

&&

.FIRE WEATHER...

Aside from high dispersion indices, hazardous fire weather
conditions are not expected.

&&

.HYDROLOGY...

Local rivers are below action stage and steady. Afternoon and
evening showers and thunderstorms are expected this week. The
stronger storms with heavier downpours may produce localized
flooding especially ponding on roadways and flooding of low lying
areas. Less than one inch of rain if forecast over the next three
days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  96  72  93  71 /  20  20  10  50  30
Panama City   77  92  76  90  75 /  20  10  10  50  30
Dothan        71  93  72  94  72 /  40  30  10  30  30
Albany        73  94  73  94  72 /   0  30   0  20  10
Valdosta      73  96  72  94  70 /   0  10  10  40  20
Cross City    73  96  73  93  71 /  10  20  10  40  20
Apalachicola  76  92  76  90  75 /  10  20  10  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...DVD
HYDROLOGY...McD

In the hours before

Special weather statement, Jun 25, 3:25 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM CDT Tue Jun 25 2019

FLZ010-012-252000-
Inland Bay FL-Washington FL-
225 PM CDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Vernon. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Live Oak, Ebro, Red Head, Holmes Valley, Millers Ferry, Greenhead and
Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3044 8590 3047 8589 3047 8588 3050 8586
      3051 8588 3053 8589 3054 8588 3056 8588
      3056 8589 3058 8589 3063 8578 3050 8556
      3038 8581 3039 8588 3044 8591
TIME...MOT...LOC 1925Z 326DEG 4KT 3052 8585

42-DVD
Special weather statement, Jun 25, 3:56 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Tue Jun 25 2019

FLZ010-012-112-252045-
Coastal Bay FL-Inland Bay FL-Washington FL-
356 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTHERN
WASHINGTON COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

At 356 PM EDT/256 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southwest of Vernon, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ebro, Red Head, Holmes Valley, Porter Lake, Vicksburg, Greenhead and
Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3047 8589 3047 8588 3050 8586 3051 8587
      3051 8588 3060 8582 3051 8548 3029 8567
      3045 8590
TIME...MOT...LOC 1956Z 300DEG 8KT 3050 8577

42-DVD
Special weather statement, Jun 25, 4:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Tue Jun 25 2019

FLZ013-026-252130-
Liberty FL-Calhoun FL-
422 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA AND CENTRAL LIBERTY COUNTIES IN BIG BEND OF
FLORIDA UNTIL 530 PM EDT/430 PM CDT/...

At 422 PM EDT/322 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Bristol, Telogia, East Camp, Jewel Fire Tower,
Sharpstown, Vilas, Jensen Place, Clio, Marysville, Scotts Ferry,
Kennys Mill, Estiffanulga, Woods, Nixon Garden and Hugh Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3031 8517 3047 8506 3035 8469 3033 8472
      3032 8470 3029 8473 3028 8473 3027 8474
      3025 8470 3023 8470 3022 8468 3011 8471
TIME...MOT...LOC 2022Z 300DEG 8KT 3036 8505

42-DVD
Special weather statement, Jun 25, 4:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
432 PM EDT Tue Jun 25 2019

FLZ027-127-252115-
Coastal Wakulla FL-Inland Wakulla FL-
432 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA COUNTY UNTIL
515 PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Woodville, Wakulla, Shadeville, Hyde Park, Wakulla
Springs, Arran, Spring Creek, Hilliardville, Bethel and Tully.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3024 8458 3030 8453 3030 8425 3027 8424
      3027 8419 3006 8434
TIME...MOT...LOC 2032Z 300DEG 8KT 3028 8446

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:40 PM EDTSpecial Weather StatementTAEMadison35 min
Jun 25, 3:25 PM EDTSpecial Weather StatementTAEWashington35 min
Jun 25, 3:56 PM EDTSpecial Weather StatementTAEWashington49 min
Jun 25, 4:22 PM EDTSpecial Weather StatementTAELiberty68 min
Jun 25, 4:32 PM EDTSpecial Weather StatementTAEWakulla43 min
Jun 25, 4:43 PM EDTSpecial Marine WarningTAE92 min
Jun 25, 4:51 PM EDTSpecial Weather StatementTAETaylor39 min
Jun 25, 5:17 PM EDTSpecial Weather StatementTAEWalton43 min
Jun 25, 5:23 PM EDTSpecial Weather StatementTAELiberty67 min
Jun 25, 5:29 PM EDTSpecial Marine WarningTAE2 hr
Jun 25, 5:52 PM EDTSpecial Weather StatementTAEWakulla23 min
Jun 25, 5:56 PM EDTSpecial Weather StatementTAEWalton34 min
Jun 25, 6:16 PM EDTSpecial Marine WarningTAE59 min
Jun 25, 6:30 PM EDTSpecial Weather StatementTAEHolmes30 min
Jun 25, 6:56 PM EDTSpecial Weather StatementTAEHolmes, Walton49 min
Jun 25, 7:09 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington66 min
Jun 25, 7:21 PM EDTSpecial Marine WarningTAE54 min
Jun 25, 7:37 PM EDTSpecial Marine WarningTAE40 min
Jun 25, 7:39 PM EDTSevere Thunderstorm WarningTAEWalton34 min
Jun 25, 4:45 PM EDTSpecial Weather StatementTAEDecatur, Grady45 min
Jun 25, 7:44 PM EDTSpecial Weather StatementTAEGrady31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.